Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 27, 2017, 2:22 AM MST for Greeley County, Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 27, 2017, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 2:22 AM MST (09:22 UTC)
- In effect from
- Feb 27, 2017, 11:00 AM MST
- Expired
- Feb 27, 2017, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS83 KGLD 270922 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 222 AM MST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE REGION THIS MORNING THROUGH THE AFTERNOON... .The combination of relative humidity values falling below 20 percent and southwest winds gusting to 25 to 30 mph will create critical fire weather conditions for a few locations along and west of the Colorado Kansas border. COZ253-254-KSZ013-027-280000- /O.UPG.KGLD.FW.A.0005.170227T1800Z-170228T0000Z/ /O.NEW.KGLD.FW.W.0006.170227T1800Z-170228T0000Z/ Kit Carson-Cheyenne-Sherman-Wallace- 222 AM MST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity...which is in effect from 11 AM this morning to 5 PM MST this afternoon. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Temperatures...In the mid 50s to near 60. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ041-280000- /O.NEW.KGLD.FW.W.0006.170227T1800Z-170228T0000Z/ Greeley- 222 AM MST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 041... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity...which is in effect from 11 AM this morning to 5 PM MST this afternoon. * Affected Area...In Kansas...Fire Weather Zone 041 Greeley. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 16 percent. * Temperatures...Around 60. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 27, 1:48 AM MST, 34 minutes earlier.
Area forecast discussion, Feb 27, 1:48 AM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
148 AM MST Mon Feb 27 2017
.SHORT TERM...(This evening through Monday)
Issued at 230 PM MST Sun Feb 26 2017
The upper level flow in the atmosphere shifts to southwesterly
tonight ahead of a developing trough of low pressure near the west
coast of the country. On Monday the trough slowly moves east but
remains well west of the rockies. Closer to the sfc winds become
more southerly in direction tonight and increase into the 10 to 20
mph range with some higher gusts Monday afternoon. Models are
hinting at the potential for stratus to move into the area from the
south-southeast toward sunrise continuing north while pushing east
of the CO/KS border a few hours after sunrise then dissipating/out
of the area before noon. Otherwise expect some mid and/or high
cloudiness.
Low temperature guidance has been quite high the past few days
compared to observed low temperatures. Have trended toward the
colder guidance tonight given continued low dewpoints, fairly light
winds and little cloud cover. Looking at readings in the low teens
west to low 20s east. For Monday 850mb temperatures warm about 15f
to 18f across the area compared to today (Sunday). This would
support low to mid 60s. The better performing bias corrected grids
along with met/mav and 2m guidance are a bit cooler averaging around
50 in northwest Yuma county where some snow cover exists to the
mid/upper 50s elsewhere. Blending the two supports low 50s northwest
to low 60s far south.
.LONG TERM...(Thursday through Monday)
Issued at 148 AM MST Mon Feb 27 2017
Dry conditions are expected during the extended period. The pattern
the models are showing support a very dry air mass, and despite a
few weak shortwave trough passages conditions will remain dry. The
upper-level flow starts out from the northwest then becomes westerly-
southwesterly by the end of the period. High temperatures on
Thursday will be near seasonal normals. While on Friday... highs
will reach into the 60s as a lee trough redevelops. Strong WAA will
move over the region through the weekend producing highs in the
upper 60s to around 70.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1024 PM MST Sun Feb 26 2017
VFR conditions will continue at MCK and GLD through the TAF
period while skies remain clear to partly cloudy with only
scattered high clouds expected during the day on Monday. There is
a possibility of low level wind shear near the top of the surface
inversion layer where south winds will be increasing overnight as
the pressure gradient increases ahead of the surface low that
deepens over eastern Colorado during the day on Monday.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from 11 AM MST this morning through this
afternoon for KSZ013-027.
CO...Fire Weather Watch from 11 AM MST this morning through this
afternoon for COZ253-254.
NE...NONE.
&&
SHORT TERM...99
LONG TERM...BW
AVIATION...LOCKHARTHazardous weather outlook, Feb 26, 2:40 PM MST, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 240 PM MST Sun Feb 26 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 240 PM MST Sun Feb 26 2017 /340 PM CST Sun Feb 26 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... A Fire Weather Watch is in effect from 11 AM MST through 5 PM MST Monday for Cheyenne and Kit Carson counties of Colorado, Sherman and Wallace counties of Kansas. In these areas relative humidity values will fall close to 15 percent with southwest winds gusting around 25 mph. Outdoor burning is discouraged in these areas. A cold front will move through the region Tuesday and light snow accumulations will be possible along and south of Interstate 70 Tuesday night. Windy conditions and colder temperatures behind this front may lead to wind chills in the single digits Tuesday night and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2017Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.